Alert archive / Mississippi / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Memphis, TN
NWS Memphis, TN issued this flash flood watch at Mar 29, 2016, 3:20 PM CDT for 11 counties in Tennessee; 22 counties in Mississippi; 4 counties in Arkansas. It took effect at Mar 30, 2016, 1:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 3:20 PM CDT (20:20 UTC)
- In effect from
- Mar 30, 2016, 1:00 PM CDT
- Expired
- Mar 31, 2016, 6:32 PM CDT
- In force
- 30 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- None
All 37 counties
Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Chester County, TN, Decatur County, TN, Fayette County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN, McNairy County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WGUS64 KMEG 292020 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT TUE MAR 29 2016 ...FLASH FLOODING WATCH IN EFFECT FOR EAST-CENTRAL ARKANSAS...NORTH MISSISSIPPI AND SOUTHEAST WEST TENNESSEE... .A STORM SYSTEM MOVING INTO THE PLAINS WILL COMBINE WITH A POWERFUL SUBTROPICAL JET MOVING INTO LOWER MISSISSIPPI VALLEY TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE MIDSOUTH WEDNESDAY AFTERNOON INTO THURSDAY. AN UNUSUALLY MOIST AIRMASS WILL MOVE INTO THE REGION FUELING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL OF 2 TO 4 INCHES IS EXPECTED ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY LEAD TO RAPID RUNOFF AND FLASH FLOODING. ARZ049-058-MSZ001>017-020>024-TNZ091-092-300430- /O.NEW.KMEG.FF.A.0003.160330T1800Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN- TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARIANNA...HELENA...WEST HELENA... SOUTHAVEN...OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE... MARKS...BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO... FULTON...CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN...SELMER... SAVANNAH 320 PM CDT TUE MAR 29 2016 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS...LEE AND PHILLIPS. IN NORTH MISSISSIPPI...ALCORN...BENTON...CALHOUN...CHICKASAW... COAHOMA...DESOTO...ITAWAMBA...LAFAYETTE...LEE...MARSHALL... MONROE...PANOLA...PONTOTOC...PRENTISS...QUITMAN... TALLAHATCHIE...TATE...TIPPAH...TISHOMINGO...TUNICA...UNION AND YALOBUSHA. IN WEST TENNESSEE...HARDIN AND MCNAIRY. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING * TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. WATER COULD ENTER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SJM
6 follow-up statements
830 WGUS64 KMEG 300441 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 1141 PM CDT TUE MAR 29 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR EAST-CENTRAL ARKANSAS... NORTH MISSISSIPPI AND SOUTHEAST WEST TENNESSEE... .A STORM SYSTEM MOVING INTO THE PLAINS WILL COMBINE WITH A POWERFUL SUBTROPICAL JET MOVING INTO LOWER MISSISSIPPI VALLEY TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE MIDSOUTH WEDNESDAY AFTERNOON INTO THURSDAY. AN UNUSUALLY MOIST AIRMASS WILL MOVE INTO THE REGION FUELING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL OF 2 TO 4 INCHES IS EXPECTED ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY LEAD TO RAPID RUNOFF AND FLASH FLOODING. ARZ049-058-MSZ001>017-020>024-TNZ091-092-301200- /O.CON.KMEG.FF.A.0003.160330T1800Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN- TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARIANNA...HELENA...WEST HELENA... SOUTHAVEN...OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE... MARKS...BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO... FULTON...CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN...SELMER... SAVANNAH 1141 PM CDT TUE MAR 29 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... LEE AND PHILLIPS. IN NORTH MISSISSIPPI...ALCORN...BENTON... CALHOUN...CHICKASAW...COAHOMA...DESOTO...ITAWAMBA... LAFAYETTE...LEE...MARSHALL...MONROE...PANOLA...PONTOTOC... PRENTISS...QUITMAN...TALLAHATCHIE...TATE...TIPPAH... TISHOMINGO...TUNICA...UNION AND YALOBUSHA. IN WEST TENNESSEE... HARDIN AND MCNAIRY. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING * TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. WATER COULD ENTER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
112 WGUS64 KMEG 300913 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 413 AM CDT WED MAR 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR EAST-CENTRAL ARKANSAS... NORTH MISSISSIPPI AND SOUTHEAST WEST TENNESSEE... .A STORM SYSTEM MOVING INTO THE PLAINS WILL COMBINE WITH A POWERFUL SUBTROPICAL JET MOVING INTO LOWER MISSISSIPPI VALLEY TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE MIDSOUTH WEDNESDAY AFTERNOON INTO THURSDAY. AN UNUSUALLY MOIST AIRMASS WILL MOVE INTO THE REGION FUELING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL OF 2 TO 4 INCHES IS EXPECTED ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY LEAD TO RAPID RUNOFF AND FLASH FLOODING. ARZ036-048-TNZ049-050-052>055-088>090-302200- /O.EXA.KMEG.FF.A.0003.160330T1800Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRITTENDEN-ST. FRANCIS-TIPTON-HAYWOOD-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY... COVINGTON...BROWNSVILLE...JACKSON...HENDERSON...LEXINGTON... PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR 413 AM CDT WED MAR 30 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST ARKANSAS AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS...CRITTENDEN AND ST. FRANCIS. IN WEST TENNESSEE... CHESTER...DECATUR...FAYETTE...HARDEMAN...HAYWOOD...HENDERSON... MADISON...SHELBY AND TIPTON. * FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING * TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. WATER COULD ENTER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ARZ049-058-MSZ001>017-020>024-TNZ091-092-302200- /O.CON.KMEG.FF.A.0003.160330T1800Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN- TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARIANNA...HELENA...WEST HELENA... SOUTHAVEN...OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE... MARKS...BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO... FULTON...CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN...SELMER... SAVANNAH 413 AM CDT WED MAR 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... LEE AND PHILLIPS. IN NORTH MISSISSIPPI...ALCORN...BENTON... CALHOUN...CHICKASAW...COAHOMA...DESOTO...ITAWAMBA... LAFAYETTE...LEE...MARSHALL...MONROE...PANOLA...PONTOTOC... PRENTISS...QUITMAN...TALLAHATCHIE...TATE...TIPPAH... TISHOMINGO...TUNICA...UNION AND YALOBUSHA. IN WEST TENNESSEE... HARDIN AND MCNAIRY. * FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING * TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. WATER COULD ENTER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TVT
521 WGUS64 KMEG 302027 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 327 PM CDT WED MAR 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST CENTRAL ARKANSAS...NORTH MISSISSIPPI...AND WEST TENNESSEE THROUGH THURSDAY EVENING... .A STORM SYSTEM MOVING FROM THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE MIDSOUTH TONIGHT INTO THURSDAY. AN UNUSUALLY MOIST AIRMASS WILL MOVE INTO THE REGION FUELING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL OF 2 TO 4 INCHES IS EXPECTED ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY LEAD TO RAPID RUNOFF AND FLASH FLOODING. ARZ036-048-049-058-MSZ001>017-020>024-TNZ049-050-052>055-088>092- 311000- /O.CON.KMEG.FF.A.0003.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE-TIPTON-HAYWOOD-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...IUKA...TUNICA... SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS...BATESVILLE... OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...COVINGTON...BROWNSVILLE...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 327 PM CDT WED MAR 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... CRITTENDEN...LEE...PHILLIPS AND ST. FRANCIS. IN NORTH MISSISSIPPI...ALCORN...BENTON...CALHOUN...CHICKASAW... COAHOMA...DESOTO...ITAWAMBA...LAFAYETTE...LEE...MARSHALL... MONROE...PANOLA...PONTOTOC...PRENTISS...QUITMAN... TALLAHATCHIE...TATE...TIPPAH...TISHOMINGO...TUNICA...UNION AND YALOBUSHA. IN WEST TENNESSEE...CHESTER...DECATUR...FAYETTE... HARDEMAN...HARDIN...HAYWOOD...HENDERSON...MADISON...MCNAIRY... SHELBY AND TIPTON. * THROUGH THURSDAY EVENING * TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. WATER COULD ENTER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
439 WGUS64 KMEG 310908 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 408 AM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST CENTRAL ARKANSAS...NORTH MISSISSIPPI...AND WEST TENNESSEE THROUGH THURSDAY EVENING... .HEAVY RAINFALL WILL CONTINUE ACROSS AREAS OF WEST TENNESSEE AND NORTH MISSISSIPPI THROUGH THURSDAY MORNING PRODUCING LOCALIZED FLASH FLOODING. MANY AREAS RECEIVED BETWEEN 2 AND 4 INCHES OF RAINFALL WEDNESDAY NIGHT WITH LOCALIZED AMOUNTS UP TO 6 INCHES. THUNDERSTORMS WILL REDEVELOP THURSDAY AFTERNOON WITH FLASH FLOODING REMAINING POSSIBLE ACROSS AREAS THAT ALREADY RECEIVED SIGNIFICANT RAINFALL. RAPID RUNOFF WILL PRODUCE FLASH FLOODING QUICKLY. ARZ036-048-049-058-MSZ001>017-020>024-TNZ049-050-052>055-088>092- 312200- /O.CON.KMEG.FF.A.0003.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE-TIPTON-HAYWOOD-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...IUKA...TUNICA... SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS...BATESVILLE... OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...COVINGTON...BROWNSVILLE...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 408 AM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... CRITTENDEN...LEE...PHILLIPS AND ST. FRANCIS. IN NORTH MISSISSIPPI...ALCORN...BENTON...CALHOUN...CHICKASAW... COAHOMA...DESOTO...ITAWAMBA...LAFAYETTE...LEE...MARSHALL... MONROE...PANOLA...PONTOTOC...PRENTISS...QUITMAN... TALLAHATCHIE...TATE...TIPPAH...TISHOMINGO...TUNICA...UNION AND YALOBUSHA. IN WEST TENNESSEE...CHESTER...DECATUR...FAYETTE... HARDEMAN...HARDIN...HAYWOOD...HENDERSON...MADISON...MCNAIRY... SHELBY AND TIPTON. * THROUGH THIS EVENING * TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. WATER COULD ENTER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TVT
852 WGUS64 KMEG 312053 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST CENTRAL ARKANSAS...NORTH MISSISSIPPI...AND WEST TENNESSEE THROUGH THIS EVENING... .HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON PRODUCING LOCALIZED FLASH FLOODING. MANY AREAS RECEIVED BETWEEN 3 AND 5 INCHES OF RAINFALL WEDNESDAY NIGHT WITH LOCALIZED AMOUNTS UP TO 6 INCHES. THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON WITH FLASH FLOODING REMAINING POSSIBLE ACROSS AREAS THAT ALREADY RECEIVED SIGNIFICANT RAINFALL. RAPID RUNOFF WILL PRODUCE FLASH FLOODING QUICKLY. ARZ036-048-049-058-MSZ001>017-020>024-TNZ049-050-052>055-088>092- 010000- /O.CON.KMEG.FF.A.0003.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE-TIPTON-HAYWOOD-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...IUKA...TUNICA... SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS...BATESVILLE... OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...COVINGTON...BROWNSVILLE...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 353 PM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... CRITTENDEN...LEE...PHILLIPS AND ST. FRANCIS. IN NORTH MISSISSIPPI...ALCORN...BENTON...CALHOUN...CHICKASAW... COAHOMA...DESOTO...ITAWAMBA...LAFAYETTE...LEE...MARSHALL... MONROE...PANOLA...PONTOTOC...PRENTISS...QUITMAN... TALLAHATCHIE...TATE...TIPPAH...TISHOMINGO...TUNICA...UNION AND YALOBUSHA. IN WEST TENNESSEE...CHESTER...DECATUR...FAYETTE... HARDEMAN...HARDIN...HAYWOOD...HENDERSON...MADISON...MCNAIRY... SHELBY AND TIPTON. * UNTIL 7 PM CDT THIS EVENING * TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. WATER COULD ENTER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
270 WGUS64 KMEG 312332 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 632 PM CDT THU MAR 31 2016 ARZ036-048-049-058-MSZ001>017-020>024-TNZ049-050-052>055-088>092- 010045- /O.CAN.KMEG.FF.A.0003.000000T0000Z-160401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE-TIPTON-HAYWOOD-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...IUKA...TUNICA... SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS...BATESVILLE... OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...COVINGTON...BROWNSVILLE...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 632 PM CDT THU MAR 31 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS MAY STILL BRING BRIEF HEAVY RAIN TO NORTHEAST MISSISSIPPI THIS EVENING. HOWEVER...THE THREAT FOR WIDESPREAD HEAVY RAIN HAS ENDED THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ KRM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Mar 29, 3:01 PM CDT, 19 minutes earlier.
Area forecast discussion, Mar 29, 3:01 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT TUE MAR 29 2016
.DISCUSSION...
CURRENTLY...HIGH PRESSURE OVER THE GREAT LAKES EXTENDS SOUTH OF
THE LOWER MS AND TN VALLEYS THIS AFTERNOON. SUNNY SKIES PREVAIL
WITH TEMPS IN THE 60S AND AN EASTERLY BREEZE.
TONIGHT...HIGH PRESSURE WILL SLIP EAST AS AN UPPER TROF BEGINS TO
EJECT OUT OF THE ROCKIES AND SURFACE LOW PRESSURE ORGANIZES OVER
THE PLAINS. MEANWHILE A POTENT DISTURBANCE IN THE SUBTROPICAL JET
WILL BE PUSHING INTO TEXAS. SKIES WILL START OUT CLEAR BUT CLOUDS
WILL INCREASE AFTER MIDNIGHT. THERE WILL BE ENOUGH OF A GRADIENT
TO HELP KEEP TEMPS UP WITH LOWS IN THE UPPER 40S TO LOWER 50S.
WEDNESDAY...THE UPPER TROF WILL MOVE INTO THE PLAINS ON WEDNESDAY
WITH SURFACE LOW PRESSURE MOVING EAST TOWARD THE UPPER MS VALLEY.
A DEVELOPING COLD FRONT WILL BEGIN PUSHING EAST ACROSS THE
SOUTHERN PLAINS BY THE AFTERNOON. TREMENDOUS MOISTURE TRANSPORT
WILL DEVELOP DURING THE DAY AS INCREASING LOW LEVEL WINDS
STRENGTHEN ACROSS THE LOWER MS VALLEY. THESE WINDS WILL ADVECT
ABNORMALLY HIGH PWAT VALUES INTO THE MIDSOUTH. BY WEDNESDAY
AFTERNOON PWAT VALUES WILL EXCEED 1.6 INCHES OR 225 PERCENT OF
NORMAL ACROSS MUCH OF THE AREA. MEANWHILE THE LEFT EXIT REGION OF
THE SUBTROPICAL JET WILL BE PUSHING INTO THE LOWER MISSISSIPPI
VALLEY WHILE THE EXIT REGION OF THE UPPER TROF PUSHING INTO THE
THE PLAINS MOVES TOWARD THE REGION. THIS SETUP WILL GENERATE A
LOT OF LIFT ACROSS THE REGION AND SHOWERS AND THUNDERSTORMS WILL
RAPIDLY DEVELOP ACROSS THE ARKLATEX WEDNESDAY MORNING PUSHING
INTO THE MIDSOUTH MAINLY DURING THE AFTERNOON. THERE WILL BE SOME
ELEVATED INSTABILITY INITIALLY SO A FEW STORMS COULD BE STRONG TO
SEVERE WITH LARGE HAIL...MAINLY OVER THE DELTA REGION WEDNESDAY
AFTERNOON AS THE INITIAL AREA OF CONVECTION DEVELOPS
WEDNESDAY NIGHT...FAVORABLE JET STRUCTURE PEAKS WEDNESDAY NIGHT
WITH STRONG LIFT CONTINUING ACROSS THE REGION. PEAK MOISTURE
TRANSPORT ALSO OCCURS AS 850 MB WINDS OF 50+ KTS CONTINUE TO MOVE
VERY MOIST AIR INTO THE MIDSOUTH. MOST MODELS ARE SUGGESTING THE
DEVELOPMENT OF A MCS ALONG THE AR/LA BORDER THAT GRADUALLY MOVES
NE ACROSS NORTH MISSISSIPPI OVERNIGHT...FED BY THAT LOW LEVEL JET.
ATTM 12Z MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE CORRIDOR OR
HEAVIEST RAIN ACROSS EAST CENTRAL ARKANSAS...NORTH MISSISSIPPI AND
INTO SE WEST TN WITH 2-4 INCHES POSSIBLE AND LOCALLY HIGHER
AMOUNTS DUE TO TRAINING STORMS. WILL ISSUE A FLASH FLOOD WATCH FOR
WED AFTERNOON THROUGH THURSDAY FOR THE AFOREMENTIONED AREA. ALSO A
FEW STRONG TO SEVERE STORMS ARE POSSIBLE OVERNIGHT WITH DAMAGING
WINDS THE MAIN THREAT.
THURSDAY...BY THURSDAY MORNING THE STRONGEST LIFT SHIFTS EAST AND
THE OVERNIGHT MCS PUSHES INTO MIDDLE TN AND NORTHERN AL. THE
ATTENTION NOW TURNS TO THE TRAILING COLD FRONT. THE AIRMASS
DESTABILIZES AHEAD OF THE FRONT AS THE BOUNDARY LAYER WARMS INTO
THE 70S AND DEWPOINTS CLIMB INTO THE MID 60S EAST OF THE MS RIVER.
MEANWHILE AN UPPER LEVEL DISTURBANCE ROTATING AROUND THE UPPER
TROF OVER THE NORTHERN STATES APPROACHES. AS A RESULT MORE
SHOWERS AND THUNDERSTORMS SHOULD DEVELOP...MAINLY EAST OF THE
RIVER THURSDAY AFTERNOON. THERE ARE SOME NEGATIVE FACTORS
CONCERNING SEVERE STORM DEVELOPMENT LIKE WEAK MID LEVEL HEIGHT
FALLS AS THE APPROACHING UPPER LEVEL DISTURBANCE LIFTS NORTH OF
THE AREA AND ONLY WEAK CONVERGENCE ALONG THE FRONT. HOWEVER GIVEN
THE AMOUNT OF INSTABILITY A FEW STORMS COULD BE STRONG TO SEVERE
MAINLY EAST OF THE MISSISSIPPI RIVER THURSDAY.
FRIDAY TROUGH TUESDAY...QUIET PERIOD OF WEATHER. HIGH PRESSURE
WILL PREVAIL THROUGH MONDAY WITH POSSIBLY A WEAK COLD FRONT MOVING
THROUGH MONDAY NIGHT WITH A FEW SHOWERS NORTH. TEMPS WILL BE
MAINLY IN THE 60S WITH LOWS IN THE 40S. TEMPS WILL WARM ABOVE 70
ON MONDAY AS THE COLD FRONT APPROACHES.
SJM
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PERSIST FOR MUCH OF THE FORECAST PERIOD.
LOW CLOUDS WILL MOVE INTO WESTERN SECTIONS OF THE FORECAST AREA
LATE WEDNESDAY MORNING PRODUCING MVFR CEILINGS. WINDS WILL BE
MAINLY FROM THE EAST AT AROUND 10 KNOTS WITH SOME HIGHER GUSTS
POSSIBLE SHIFTING TO THE SOUTHEAST THIS EVENING.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR LEE AR-PHILLIPS.
MO...NONE.
MS...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR MCNAIRY-HARDIN.
&&Hazardous weather outlook, Mar 29, 4:27 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 427 AM CDT TUE MAR 29 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 427 AM CDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS LIKELY LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A STRONG STORM SYSTEM MOVES THROUGH THE REGION. FLASH FLOODING APPEARS POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE I-40 CORRIDOR WHERE 2-4 INCHES OF RAINFALL IS POSSIBLE WITH LOCALLY HIGHER AMOUNTS. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY ACROSS MUCH OF THE MID-SOUTH. IT IS UNCLEAR AT THIS TIME WHEN THE GREATEST THREAT FOR SEVERE WEATHER WILL OCCUR BUT SEVERE WEATHER APPEARS POSSIBLE BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TVT
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:13 AM CDT | River Flood Warning | MEG | Monroe | 6 days |
| Mar 29, 9:13 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
Nearby
Flash Flood Watches in Mississippi, 2016Flash Flood Watches in Tennessee, 2016Flash Flood Watches in Arkansas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.